MAUDE Adverse Event Report: MEDTRONIC IRELAND STEDI EXTRA SUPPORT GUIDEWIRE; WIRE, GUIDE, CATHETER

MEDTRONIC IRELAND STEDI EXTRA SUPPORT GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number STEDI-3
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Cardiac Perforation (2513)
Date of Event 11/05/2025
Type of Reportable Event Death
Event or Problem Description
It was reported that during a transcatheter aortic bioprosthetic valve implant procedure, a pre-implant balloon dilation was performed, and the system was inserted using the inline sheath.During the first deployment attempt, the valve dislodged up into the ascending aorta and was fully recaptured.The valve was redeployed in an ideal position then fully released.Once the guidewire was removed from the apex, the patient went into tamponade.Angiographic imaging and an echocardiogram confirmed the left ventricle was perforated which was attributed to the guidewire.A tap and drainage were performed, but the patient died from the tamponade.A bend in the transition point was reported to be a contributing factor to the event.
 
Additional Manufacturer Narrative
Continuation of d10: product id d-evolutfx-2329 (lot: unknown); product type: 0195-heart valves; implant date n/a; explant date n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Image review: two static images and two media files were provided for review.The patient¿s executive summary was not provided for anatomical review.Fluoroscopic valve load inspection was not provided for review thus it is not possible to validate a good load.A stedi extra support guidewire was used for the procedure.A pre-implant balloon aortic valvuloplasty was performed, during which fluoroscopic imaging demonstrated intermittent guidewire compression correlating with ventricular systolic contractions throughout balloon inflation.It was reported that one recapture was performed due to valve dislodgement during the implantation attempt.An angiogram performed prior to final release revealed adequate valve depth, though the guidewire appeared to have an abnormal appearance and a possible bend/kink of the guidewire was visible.Maintaining control of the guidewire throughout the procedure to ensure stable deployment and prevent injury to the ventricle wall: for all wires with a transition point, ensure transition point is held above the apex and pointing away from the ventricle wall; maintain strict fluoroscopic surveillance of the guidewire in the left ventricle.The guidewire was withdrawn from the patient, and the bend/kink was confirmed.Evidence suggests that the bend/kink in the stedi guidewire most likely contributed to the patient¿s death.As it is stated in the sedi¿ instructions for use (ifu): potential adverse events which may result from the use of the device include but are not limited to the following: left ventricular laceration / perforation; death.Updated h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: upon receipt of the suspect complaint device at medtronic¿s quality laboratory, visual analysis showed that a bend was evident to the distal section of the guidewire shaft, proximal to the curve.No other deformation was evident to the remainder of the device.Updated d9.H6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Updated: b5 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received indicating that unusual force was not applied to the guidewire.
 
Additional Manufacturer Narrative
Updated h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
STEDI EXTRA SUPPORT GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23569950
Report Number9612164-2025-05676
Device Sequence Number15919750
Product Code DQX
UDI-Device Identifier00763000978655
UDI-Public(01)00763000978655(17)270630(10)10003153
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K250075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSTEDI-3
Device Catalogue NumberSTEDI-3
Device Lot Number10003153
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by Manufacturer11/20/2025
02/16/2026
03/26/2026
03/27/2026
Initial Report FDA Received Date11/17/2025
Supplement Report FDA Received Date12/15/2025
02/16/2026
03/26/2026
03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient SexMale